MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103696
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Manufacturer's investigation conclusion: the reported event of audio issues with the system controller was not confirmed.A review of the submitted log file spanned approximately 15 hours (day 69 hour 5 minute 58 ¿ day 69 hour 20 minute 52 per time stamp).Throughout the entire log file while the controller was connected to batteries, the low voltage advisory alarm was active due to rsoc voltages fluctuating outside the expected voltage range on both power cables.The alarm did not affect the controller's ability to operate the pump at the set speed.No other notable alarms were active in the log file.The system controller, serial number (b)(4), was not returned for analysis and remains in use.Additional information provided on (b)(6) 2022 stated that low voltage advisory alarms were recorded, but the patient was not aware of the alarms.The heartmate ii instructions for use section b -¿technical specifications¿ explains that the correct audio level specification for controller advisory and hazard alarms is ~85 db.A root cause for the reported event was due to user error by disconnecting both power cables simultaneously.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate ii instructions for use section b -¿technical specifications¿ explains that the correct audio level specification for controller advisory and hazard alarms is ~85 db.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the patient had low voltage advisories without a power supply replacement.The low voltage advisory occurred frequently while connecting the battery.The patient has previously had battery clips, power module cables, and controllers replaced in october but the low voltage advisories have persisted.Previous log file analysis suggested battery calibration but the battery charger didn't show calibration while charging.The low voltage advisories were occurring frequently so the batteries were replaced.It was later stated that the low voltage advisory alarms did not sound so the patient was unaware of alarms.Although it had just been an hour or two since the battery exchange, occasional low voltage advisory alarms were recorded again.The battery clips were replaced, the controller was replaced but the alarms continued.On hospital visit on (b)(6) 2022 battery failure was suspected and the patient was given hospital-owned batteries to try and resolve the issue.On following visit on (b)(6) 2022 the issue continued and was attributed to battery clip failure from clips replaced in august.The four clips were replaced with new ones and will be returned for analysis.

Brand Name
HEARTMATE II SYSTEM CONTROLLER, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16444857
Report Number2916596-2023-01281
Device Sequence Number17525636
Product Code DSQ
UDI-Device Identifier00813024010630
UDI-Public00813024010630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/24/2020
Device Model Number103696
Device Catalogue Number103696
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight54 KG